I was dx'nd with Hypothyroid about
4 years ago and am taking Synthroid now. For the first 2 years all was well and I did see a change in the hair, skin and overall well being. Then in 2009, hives starting breaking out. It started mostly on the hands & wrists for about
6 months. Then it moved to lips and eyes. The hives are so big at times that it is very difficult to
open eyes and move lips.
Saw an allergist and my Internal Med specialist; they say that it is chronic angioedema and is found to be case for patients with hypothyroid. When the Thyroid antibodies are high they do break out. He said that the ideal levels of TSH should 0.1 for no hives to occur but my doctor is hesitant to increase the dosage beyond my current 0.125mg. He says raising too fast has side effects that are worst than the current hives.
My allergist advised to take 1 Xyzal and 1 Pepcid to control especially hives on eyes and lips. I have been taking it regularly and all hives are now controlled. They do come even with the meds but the frequency is very less now.
However all the anti-histamines make me jittery. Pepcid has a side effect when taken over long term that it reduces the absorption of B12 vitamin. I did not realize until I felt problem with memory. Then saw a neurologist and he did a B12 test and found that it is alarmingly low. Since then I have stopped taking Pepcid. Waiting on another B12 test in 2 months.
My alternative medicine specialist (Ayurveda) suggested that I learn Transcendental Meditation (TM) as it has helped people with Auto-Immune disorders in India. I am doing TM daily 2 times and now on the 5th month. I have seen dramatic improvement in hives. They still do come but the intensity is far far far less. I take anti-histamnine every alternate day now and have significant relief and no severe episodes since then.
I am hoping that TM will help me with the hives and someday no more antihistamines. Overall I do feel good with TM. I encourage all people suffering like me to give it a try.
Don, I'm sorry, but I had to delete your link. Advertising isn't allowed by the forum rules. I do hope you continue to feel better, and that your suggestion may help others.
Post Edited By Moderator (Judy2) : 10/7/2011 5:01:37 PM (GMT-6)